This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hello. I was diagnosed with depression in November and I take Fluoxetine 40mg a day. The meds have helped with the mental symptoms I had (finding it hard to think, feeling tearful) and I feel fantastic mentally speaking at the moment. However the first symptom I presented with was extreme fatigue, I can sleep for up to twelve hours per night and still feel tired. I get at least 8 hours sleep per night and yawn all day at work which my co workers have noticed. Back in November blood tests ruled out thyroid problems and diabetes as well as anaemia.
Since then I have developed more symptoms: Very cold hands and feet (my blood pressure was 80/70 and 90/60 when tested) I've fainted, my vision is periodically fuzzy: like a tv not tuned in properly. A month ago I nearly fainted and then vomited, previous to this I hadn't vomited for 15 years which is why I feel it may be significant. For the last three weeks I've had very itchy skin on my lower arms and legs. The skin on my legs is dry but my arms are not. I scratch and a little spot comes up which then turns into a pinprick of blood. I have a fair amout of these on my legs and arms now. I am going to the doctor next week for my monthly visit where I will mention the itchiness but on my previous visit he seemed keen to attribute any other problems to the medication (the side effects list is as long as my arm!) I haven't changed washing powder or soap or anything my skin has been in contact with.
Could all these symptoms just be due to depression / meds or should I seek a second opinion? Thanks for your time.
Fatigue is common in both physical and mental health issues.
Just a thought, but is your office well ventilated. Working in a stuffy office can cause one to feel tired. More so I suspect if you have other health issues.
When I was first depressed I think I could easily have slept 24/7. I think fatigue is normal for someone who is depressed.
Did your doctor look for iron deficiency as well? My GP says anemia and iron deficiency are different. My iron levels are quite low at the moment (hence my inability to concentrate on posts, etc).
Cold hands and feet could be Raynard's. I think it is said to be made worse by cold and emotions. Cold intolerance is also a symptom of iron deficiency.
Blood pressure changes, visual problems, etc could all be associated with the medication.
Visual disturbances can also be caused by anxiety. Hyperventilating can lead to blood pressure changes.
I've been itchy lately. That's said to be a symptom of anemia. It's summer here and there have been a lot of annoying insects around so it could be due to them too.
I'm not sure what it is so I just put it down to anxiety.
The doctor will be better able to answer your question and allay your fears.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.